Alert archive / North Dakota / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 56, NWS Bismarck, ND

June 27, 2001Mountrail County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jun 27, 2001, 9:35 PM CDT for Mountrail County, North Dakota. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 27, 2001, 9:35 PM CDT (02:35 UTC)
Expired
Jun 27, 2001, 10:15 PM CDT
In force
40 min
Issued by
NWS Bismarck, ND
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Mountrail County, ND

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 27, 3:00 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 2.6 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2001-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1844 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2001-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1844 J/kg
Mixed-layer CIN
-122 J/kg
Mixed-layer LCL
1855 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KBIS 280236
SVRBIS

NDC061-280315-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
935 PM CDT WED JUN 27 2001

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN MOUNTRAIL COUNTY IN NORTHWEST NORTH DAKOTA

* UNTIL 1015 PM CDT

* AT 935 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF LOSTWOOD...OR ABOUT 50
  MILES SOUTHEAST OF CROSBY...MOVING NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LOSTWOOD AT 950 PM CDT

ONE INCH DIAMETER HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF 
YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE 
TO A SUBSTANTIAL SHELTER.

LAT...LON 4842 10273 4829 10254 4853 10204 4854 10279

JP MARTIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 4:25 PM CDT, 5 hours 10 minutes earlier.

Area forecast discussion, Jun 27, 4:25 PM CDT, 5 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
425 PM CDT WED JUN 27 2001

SEVERE THUNDERSTORM WATCH ALREADY ISSUED FOR WESTERN THIRD OF NORTH
DAKOTA AND FLASH FLOOD WATCH ALREADY ISSUED FOR THE NORTHWEST AND
NORTH CENTRAL.

WARM FRONT ACROSS SOUTHERN ND WITH DEW POINTS AROUND 70 WILL BE THE
FOCUS FOR THUNDERSTORM DEVELOPMENT. SURFACE LOW IN SOUTHEAST
MONTANA FORECAST TO SLIDE EAST TONIGHT AS H5 ENERGY IN NORTHEAST
WYOMING ALSO MOVES EAST.

SOUTH DAKOTA BORDER AREA MOST UNSTABLE...BUT CAPPED IN WARM AIR.
EXPECT MOST ACTION TO BE FAR WEST INTO NORTH CENTRAL. CONCERN
NORTHWEST IS THE 1.50 TO 2.50 INCHES OF RAIN FROM THIS MORNING. WITH
FLASH FLOOD GUIDANCE AT AROUND 2.50 INCHES BEFORE THAT RAIN...FEEL
FLASH FLOODING POSSIBLE ISN AREA. MODELS INDICATE POSSIBLE MCS
FORMING FROM THE STORMS AND MOVING TO THE MINOT AREA OVERNIGHT.
OPTED TO INCLUDE KMOT AREA IN THE FF WATCH.

CDFNT MOVES TO CENTRAL ND THURSDAY MORNING WITH LEFTOVER MORNING
CONVECTION DYING OUT. NUMERICAL TEMPERATURE GUIDANCE SUGGESTS THAT
THE FRONT STALLS SOMEWHERE BETWEEN KMOT AND KDVL...AND KBIS AND
KJMS. THIS COULD MEAN THE EASTERN COUNTY WARNING AREA REDEVELO_PS
STORMS THURSDAY AFTERNOON.

.BIS...FLASH FLOOD WATCH TONIGHT FOR THE NORTHWEST AND NORTH CENTRAL
PARTS OF NORTH DAKOTA...BASICALLY WILLISTON/WATFORD CITY...THROUGH
MINOT/TOWNER...AND NORTH.

JP MARTIN

In the hours before

Local storm report, Jun 27, 3:58 PM CDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION

NATIONAL WEATHER SERVICE BISMARCK ND

358 PM CDT WED JUN 27 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...

           ....COUNTY LOCATION....

0100 PM    CROSBY                    ND   HEAVY RAIN

06/27/01   DIVIDE                         STORM SPOTTER REPORTED

                                          2.1 INCHES OF RAIN.

RETRANSMISSION TEST
Local storm report, Jun 27, 6:09 PM CDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT

NATIONAL WEATHER SERVICE BISMARCK ND

609 PM CDT WED JUN 27 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...

           ....COUNTY LOCATION....

0545 PM    3 S GOLVA                 ND   .88 INCH HAIL

06/27/01   GOLDEN VALLEY                  REPORTED BY HAM RADIO

                                          OPERATOR.
Special weather statement, Jun 27, 7:03 PM CDT, 2 hours 32 minutes before
NDZ009-017-280105-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILLISTON ND
702 PM CDT (602 PM MDT) WED JUN 27 2001

RAIN SHOWERS WILL SPREAD OVER PARTS OF WILLIAMS AN MCKENZIE
COUNTIES THROUGH 800 PM CDT (700 PM MDT). THUNDERSTORMS MAY
DELEVOPE ANYTIME SO BE ALERT TO RAPIDLY CHANGING CONDITIONS.

MR
Special weather statement, Jun 27, 7:07 PM CDT, 2 hours 28 minutes before
NDZ009-017-280105-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILLISTON ND
702 PM CDT (602 PM MDT) WED JUN 27 2001

...SEVERE THUNDERSTORM WATCH UNTIL 10 PM CDT (9 PM MDT)...
...FLASH FLOOD WATCH TONIGHT...

RAIN SHOWERS WILL SPREAD OVER PARTS OF WILLIAMS AN MCKENZIE COUNTIES
THROUGH 800 PM CDT (700 PM MDT). THIS INCLUDES WATFORD CITY AND
WILLISTON. THUNDERSTORMS MAY DELEVOPE ANYTIME THIS EVENING SO BE
ALERT TO RAPIDLY CHANGING CONDITIONS.

MR
NNNN
Special weather statement, Jun 27, 8:27 PM CDT, 1 hour 8 minutes before
NDZ001-009-017-280225-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILLISTON ND
826 PM CDT (726 PM MDT) WED JUN 27 2001

LIGHT RAIN WILL DIMINISH OVER CENTRAL MCKENZIE COUNTY BY AROUND 9
P|M CDT (8 PM MDT). HOWEVER...A SEVERE THUNDERSTORM WATCH REMAINS
IN EFFECT FOR ALL OF NORTHWEST NORTH DAKOTA THROUGH 10 PM CDT (9 PM
MDT) AND ANYONE OUTDOORS THIS EVENING SHOULD BE PREPARED FOR RAPIDLY
CHANGING CONDITIONS.

MR

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 10:15 PM CDTSevere Thunderstorm WarningBISBurke, Mountrail60 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.